# SDR 2013FA0000619

- Difficulty date: October 29, 2013
- Submitted: October 29, 2013
- Operation: General aviation
- Aircraft: N555GK
- Make and model: Piper PA-31-350
- Aircraft serial: 317405456
- Aircraft time: 7,000 hours
- System (JASC): 3240 · Landing Gear Brake System
- Part: Line
- Part number: 4211200OR4755600
- Condition: Failed
- Location: Brake
- Stage of operation: LD
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

ACFT LEFT BRAKE LOSS OF FLUID DID NOT STOP ACFT AND ACFT VEERED OFF RUNWAY CAUSING SUBSTANTIAL DAMAGE.  THE RIGID BRAKE LINE STAINLESS STEEL TUBE, PN'S 42112-00, 47556-00 OR 47556-02 WAS CRACKED AT THE BRAKE CALIPER B NUT FERRULE.  IT APPEARS THAT WHEN BRAKES ARE REMOVED OR SERVICED DUE TO THIS BEING A RIGID LINE. STRESS APPEARS TO BE INDUCED IN THIS LINE AT BOTH THE TOP AND BOTTOM CONNECTIONS BECAUSE OF LINE NOT BEING REMOVED THEREFORE WHEN THE CALIPER IS PULLED OUT OF THE CALIPER BACKING PLATE THE LINE IS BENT TO ALLOW ACCESS TO BRAKE PADS OR PUCKS.  THEN WHEN REINSTALLED, THE LINE IS BENT WHEN REINSTALLING THE BRAKE INTO THE CALIPER BACKING PLATE.  OVER NUMEROUS OF THESE ACTIVITIES THE LINE WEAKINGS WHICH ALLOWS STRESS CRACKS.  THESE CRACKS EVENTUALLY ALLOW THE BRAKE FLUID ESCAPE CAUSING THE BRAKE TO FAIL DUE TO LOSS OF FLUID AND PRESSURE.
